Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 108, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jun 27, 2022, 5:59 PM EDT for DeKalb County, Georgia. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2022, 5:59 PM EDT (21:59 UTC)
- Expired
- Jun 27, 2022, 8:20 PM EDT
- In force
- 2 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Intrenchment Creek at Constitution Road near Atlanta (INTG1).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02203700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
820
WGUS42 KFFC 272159
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
559 PM EDT Mon Jun 27 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Intrenchment Creek at Constitution Rd near Atlanta affecting
DeKalb County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC089-281000-
/O.NEW.KFFC.FL.W.0108.220627T2159Z-000000T0000Z/
/INTG1.1.ER.220627T2143Z.220627T2146Z.000000T0000Z.NO/
559 PM EDT Mon Jun 27 2022
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Intrenchment Creek at Constitution Rd near Atlanta.
* WHEN...From this afternoon until further notice.
* IMPACTS...At 11 feet, Flood stage is reached. Minor flooding will
occur in the woodlands and natural flood plain of the creek
upstream and downstream from the gage at Constitution Road.
* ADDITIONAL DETAILS...
- At 5:46 PM EDT Monday the stage was 11.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:46 PM EDT Monday was 11.3 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 11 feet.
- Flood History...This crest compares to a previous crest of
11.6 feet on 09/17/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3371 8440 3375 8436 3368 8429 3368 8436
$$1 follow-up statement
737 WGUS82 KFFC 280020 FLSFFC Flood Statement National Weather Service Peachtree City GA 820 PM EDT Mon Jun 27 2022 ...The Flood Warning is cancelled for the following rivers in Georgia... Intrenchment Creek at Constitution Rd near Atlanta affecting DeKalb County. GAC089-280130- /O.CAN.KFFC.FL.W.0108.000000T0000Z-220628T0020Z/ /INTG1.1.ER.220627T2143Z.220627T2146Z.000000T0000Z.NO/ 820 PM EDT Mon Jun 27 2022 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Intrenchment Creek at Constitution Rd near Atlanta. * ADDITIONAL DETAILS... - At 5:46 PM EDT Monday the stage was 11.3 feet. - Forecast...No forecast is available for this location. - http://www.weather.gov/safety/flood && LAT...LON 3371 8440 3375 8436 3368 8429 3368 8436 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jun 27, 3:40 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 27, 3:40 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 340 PM EDT Mon Jun 27 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Tuesday Night/... A weak cold front is oriented northeast to southwest from the western Carolinas through north Georgia into central Alabama. In the vicinity of the front, SBCAPE is analyzed at 2000-3000 J/kg and low-level lapse rates at 7.5 C/km. Not surprisingly, numerous showers and storms have developed just ahead of the front and are currently impacting the areas around the I-20 and I-85 corridors. This activity will drift east-southeast through the early evening hours. Weak upper-level winds are limiting storm organization and updraft strength, though merging storms and outflow boundary collisions have led to storms congealing into a messy line. The stronger storms that have occurred thus far today have produced gusty downburst winds, frequent cloud-to-ground lightning, and heavy rainfall. The combination of the front, remnant outflow boundaries, and high atmospheric moisture content mean that isolated showers and storms could persist overnight. The front will bisect the CWA tomorrow as quasi-zonal flow aloft does little to move the front further south. As a result, scattered to numerous showers and storms will develop again tomorrow afternoon and evening thanks to ample instability and weak frontal convergence. Convection should be particularly favored along and south of I-20 where the HREF is progging SBCAPE of 1000-2000 J/kg. Similar to today, strong storms will be possible with gusty winds, frequent lightning, and heavy rainfall. The front (with the help of cloud cover earlier in the day) has had a moderating effect on temperatures today with 80s north of the boundary and 90s south of the boundary. Similarly, highs in the 80s are expected tomorrow across essentially all of north Georgia and portions of central Georgia. Highs in the 90s are likely for areas roughly along and south of a line from Louisville to Macon to Columbus. Martin && .LONG TERM /Wednesday through Monday/... The long term forecast remains on track, with only a few minor changes made during this forecast cycle. In spite of the frontal passage, deep moisture will persist across Georgia through the weekend, with dewpoints in the upper 60s to mid 70s and precipitable water values ranging from 1.75 to 2 inches. Increased cloud cover and likely PoPs as a result of the deeper moisture will help limit afternoon highs to just below seasonal normals, mainly in the 80s. The previous discussion follows... King PREVIOUS DISCUSSION /Tuesday Night through Sunday/... The stalled boundary from the short term will likely be quite diffuse as we start out the long term period, though the enhanced moisture field should be in place with very little steering flow aloft through much of the week. If anything, there looks to be some added Atlantic moisture advection from the southeast by late Friday into the weekend as an upper ridge shows some amplification off the east coast. We can therefore expect generally chance to likely pops each day with summertime like diurnally driven convection. Progged CAPE looks to be marginal at best through the period as well so not expecting any focus for organized or severe development but some strong storms with gusty winds, lightning, and locally heavy rainfall are possible each afternoon/evening. For temps, it looks to be near normal overnight lows and some near to below normal daytime highs given this setup with increased moisture and resultant shower/storm coverage. Baker && .AVIATION... 18Z Update... Scattered SHRA and TSRA across north GA have necessitated prevailing -SHRA in the northern TAFs with a TEMPO for 19z-23z for TSRA. Isolated SHRA/TSRA will be possible overnight. Winds will pivot from the NW this afternoon and evening to the NE by around 09z Tuesday. Wind speeds will be generally 10 kts or less through the period with the lightest winds overnight. MVFR cigs appear likely 10z-16z Tuesday with at least FEW to SCT IFR clouds possible. Scattered SHRA and TSRA are expected again Tuesday afternoon and evening. //ATL Confidence...18Z Update... Medium confidence on TSRA today and morning cigs tomorrow. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 68 84 67 84 / 50 50 50 60 Atlanta 70 84 69 84 / 50 60 50 60 Blairsville 61 78 61 79 / 20 40 40 50 Cartersville 67 85 66 85 / 30 50 40 50 Columbus 73 93 71 87 / 40 60 60 70 Gainesville 68 81 67 82 / 40 40 40 60 Macon 71 93 69 88 / 40 60 60 70 Rome 67 87 68 88 / 20 40 30 40 Peachtree City 69 86 66 84 / 50 60 60 60 Vidalia 71 95 72 88 / 20 50 50 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....King AVIATION...Martin
Hazardous weather outlook, Jun 27, 11:22 AM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1122 AM EDT Mon Jun 27 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1122 AM EDT Mon Jun 27 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected today that could linger into tonight. A few of the storms could be strong with the primary threats of gusty winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered thunderstorms, mainly in the afternoon and evening, are possible each day this week. A few of the storms could be strong with the primary threats of gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 27, 4:31 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
431 PM EDT Mon Jun 27 2022
GAZ033-044>046-055-057-272100-
North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
South Fulton GA-
431 PM EDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of western Rockdale,
southern DeKalb, northwestern Henry, south central Fulton and
northern Clayton Counties through 500 PM EDT...
At 430 PM EDT, a strong thunderstorm was over Lakewood Park, or near
Atlanta, moving southeast at 10 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Atlanta, Decatur, East Point, Stockbridge, Forest Park, College Park,
Morrow, Hapeville, Avondale Estates, Lake City, Lithonia, Belvedere
Park, Hartsfield-Jackson Airport, Midtown, Grant Park-Zoo Atlanta,
Candler-Mcafee, Druid Hills, North Decatur, North Druid Hills and
Rex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3382 8439 3374 8408 3350 8422 3365 8449
TIME...MOT...LOC 2030Z 295DEG 8KT 3371 8437
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 27, 4:44 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EDT Mon Jun 27 2022
GAZ056>058-272115-
Butts GA-Spalding GA-Henry GA-
444 PM EDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of Spalding,
southwestern Henry and southwestern Butts Counties through 515 PM
EDT...
At 443 PM EDT, a strong thunderstorm was over Sunny Side, or near
Griffin, moving southeast at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Griffin, Hampton, Locust Grove, Orchard Hill, Sunny Side, East
Griffin, Highland Mills, Towalaga, Experiment, Walker Mill, Birdie,
Rover and Luella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3335 8435 3337 8435 3343 8418 3322 8401
3320 8406 3320 8412 3318 8412 3318 8422
3319 8423 3319 8433 3335 8438
TIME...MOT...LOC 2043Z 336DEG 10KT 3334 8425
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 27, 4:52 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
452 PM EDT Mon Jun 27 2022
GAZ044-054-055-272115-
Fayette GA-Clayton GA-South Fulton GA-
452 PM EDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of northern Fayette,
south central Fulton and Clayton Counties through 515 PM EDT...
At 452 PM EDT, a strong thunderstorm was over Riverdale, or 7 miles
northwest of Jonesboro, moving south at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Fayetteville, Jonesboro, Peachtree City, East Point, Union City,
Forest Park, Riverdale, College Park, Fairburn, Tyrone, Morrow,
Lovejoy, Lake City, Bonanza, Jw Smith Reservoir, Sandy Creek,
Irondale and Conley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3364 8456 3363 8434 3343 8431 3343 8435
3339 8435 3341 8462 3344 8462
TIME...MOT...LOC 2052Z 004DEG 8KT 3357 8446
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHLocal storm report, Jun 27, 5:13 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT MON JUN 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLASH FLOOD 1 NNE GRESHAM PARK 33.72N 84.30W
06/27/2022 DEKALB GA BROADCAST MEDIA
WATER UP TO CAR DOORS ACROSS I-20 NEAR THE FLAT SHOALS
RD EXIT.
&&
EVENT NUMBER FFC2200728
LUSKSpecial weather statement, Jun 27, 5:28 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
528 PM EDT Mon Jun 27 2022
GAZ045-272200-
DeKalb GA-
528 PM EDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of DeKalb County
through 600 PM EDT...
At 528 PM EDT, a strong thunderstorm was over East Lake, or over
Decatur, moving southeast at 5 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Atlanta, Decatur, Chamblee, Clarkston, Stone Mountain, Avondale
Estates, Lithonia, Pine Lake, Belvedere Park, North Decatur, North
Druid Hills, Candler-Mcafee, Druid Hills, North Atlanta, Tucker,
Belmont, East Lake, Little Five Points, Snapfinger and Redan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3388 8432 3377 8405 3364 8415 3364 8417
3365 8422 3363 8423 3363 8424 3365 8425
3365 8431 3367 8435 3380 8435
TIME...MOT...LOC 2128Z 304DEG 6KT 3375 8429
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 27, 5:37 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
537 PM EDT Mon Jun 27 2022
GAZ013-021-272200-
Cherokee GA-Pickens GA-
537 PM EDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of northwestern
Cherokee and central Pickens Counties through 600 PM EDT...
At 537 PM EDT, a strong thunderstorm was near Talmadge, or near
Jasper, moving south at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Canton, Jasper, Ball Ground, Nelson, Waleska, Talking Rock, Lake
Arrowhead, Salacoa Valley, Blaine, Talmadge, Tate and Hinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3451 8438 3424 8437 3427 8465 3435 8465
3435 8464 3437 8466 3453 8460
TIME...MOT...LOC 2137Z 007DEG 11KT 3445 8451
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:31 PM EDT | Special Weather Statement | FFC | Gilmer | 29 min |
| Jun 27, 1:30 PM EDT | Special Weather Statement | FFC | Haralson | 30 min |
| Jun 27, 2:08 PM EDT | Special Weather Statement | FFC | Haralson | 37 min |
| Jun 27, 2:11 PM EDT | Special Weather Statement | FFC | Heard | 34 min |
| Jun 27, 2:45 PM EDT | Special Weather Statement | FFC | Rockdale | 30 min |
| Jun 27, 2:46 PM EDT | Special Weather Statement | FFC | Oconee | 29 min |
| Jun 27, 2:51 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| Jun 27, 2:52 PM EDT | Special Weather Statement | FFC | Douglas | 23 min |
| Jun 27, 2:59 PM EDT | Special Weather Statement | FFC | Coweta | 31 min |
| Jun 27, 3:16 PM EDT | Special Weather Statement | FFC | Coweta | 29 min |
| Jun 27, 3:19 PM EDT | Special Weather Statement | FFC | Oglethorpe | 26 min |
| Jun 27, 3:36 PM EDT | Special Weather Statement | FFC | Clayton, Henry, Rockdale | 24 min |
| Jun 27, 3:41 PM EDT | Special Weather Statement | FFC | Fulton | 34 min |
| Jun 27, 3:47 PM EDT | Special Weather Statement | FFC | Coweta | 28 min |
| Jun 27, 4:03 PM EDT | Special Weather Statement | FFC | Clayton | 27 min |
| Jun 27, 4:05 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton, Henry | 25 min |
| Jun 27, 4:20 PM EDT | Special Weather Statement | FFC | Henry | 25 min |
| Jun 27, 4:22 PM EDT | Special Weather Statement | FFC | Coweta | 23 min |
| Jun 27, 4:31 PM EDT | Special Weather Statement | FFC | DeKalb | 29 min |
| Jun 27, 4:44 PM EDT | Special Weather Statement | FFC | Spalding | 31 min |
| Jun 27, 4:52 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 23 min |
| Jun 27, 5:00 PM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Fulton, Henry | 4 hr |
| Jun 27, 5:28 PM EDT | Special Weather Statement | FFC | DeKalb | 32 min |
| Jun 27, 5:37 PM EDT | Special Weather Statement | FFC | Pickens | 23 min |
| Jun 27, 6:11 PM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Jun 27, 6:13 PM EDT | Special Weather Statement | FFC | Cherokee | 32 min |
| Jun 27, 6:46 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Jun 27, 7:11 PM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Jun 27, 7:30 PM EDT | Special Weather Statement | FFC | Dawson | 30 min |
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.